MAUDE Adverse Event Report: MERIT MEDICAL SYSTEMS MEXICO PLEURAL DRAINAGE STARTER KIT; APPARATUS, SUCTION DEVICE

MERIT MEDICAL SYSTEMS MEXICO PLEURAL DRAINAGE STARTER KIT; APPARATUS, SUCTION DEVICE
Catalog Number 4992209
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code Pneumothorax (2012)
Date of Event 12/07/2023
Type of Reportable Event Serious Injury
Event or Problem Description
The account alleges that post procedure of a right pleural catheter, the left catheter cap became dislodged allowing pleural fluid to drain and air to backflow into the catheter.This event caused a left-sided pneumothorax requiring hospitalization.No additional information available.
 
Additional Manufacturer Narrative
The suspect device is not expected to return for evaluation.A follow-up report will be submitted once the evaluation is complete.
 
Additional Manufacturer Narrative
The suspect device was not returned for evaluation.The complaint could not be confirmed.The root cause could not be determined.A review of the device history and complaint database could not be performed since the lot number was not provided.

Brand Name
PLEURAL DRAINAGE STARTER KIT
Common Device Name
APPARATUS, SUCTION DEVICE
Manufacturer (Section D)
MERIT MEDICAL SYSTEMS MEXICO
8830 siempre viva rd #100
san diego, CA 92154
Manufacturer (Section G)
MERIT MEDICAL SYSTEMS MEXICO
8830 siempre viva rd #100
san diego, CA 92154
Manufacturer Contact
bryson heaton
1600 merit parkway
south jordan, UT 84095
8012084662
MDR Report Key18466551
Report Number3011642792-2024-00004
Device Sequence Number16922878
Product Code DWM
UDI-Device Identifier10801741091145
UDI-Public10801741091145
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K110409
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/05/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number4992209
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/05/2024
Supplement Date Received by Manufacturer01/10/2024
Initial Report FDA Received Date01/08/2024
Supplement Report FDA Received Date01/15/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown